MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3214C102E
Medical Device Problem Codes Leak/Splash (1354); Difficult To Position (1467); Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the positioning difficulty, suprarenal stent catching on the lower left renal artery that led to inaccurate delivery, which resulted in the unintentional occlusion of the left renal artery, chimney stent implanted in the left renal, proximal type i endoleak cannot be conclusively determined from the single image provided.The exact cause of the vessel perforation after removal of the limb delivery system cannot be conclusively determined from the image provided.Pre-implant anatomy information and additional films at implant were not provided.The quality of the image returned was very poor (grainy and low resolution), and the image only showed the proximal portion of the bifurcate.A complete assessment of the patient anatomy information and stent graft cannot be assessed.The image did not show any obvious characteristics that could explain the cause of the events.
 
Event or Problem Description
An endurant ii aui stent graft system was implanted in the patient for endovascular treatment of a 5.5 cm max diameter abdominal aortic aneurysm.The vessels were highly calcified.Prior to the index procedure, the right common iliac artery was occluded with coils.The patient has a bare metal stent from an unknown manufacturer implanted in the left common iliac artery.It was reported that during the index procedure, a cut down was performed in the right arm, and a 5 fr sheath was inserted into the right brachial artery percutaneously.A guidewire and a pigtail catheter were inserted into the infrarenal aorta.A cut down in the left common femoral artery was performed.The physician dilated the vessel with a 8x40 mm pta balloon.The physician then attempted to insert the aui delivery system through the left femoral artery but was unsuccessful.The physician then implanted a 9x50 mm covered stent from another manufacturer into the left external iliac artery and post dilated with a 9 mm balloon.The physician attempted to insert the endurant aui delivery system again but was unsuccessful.The physician then implanted a 10 mm cover stent from another manufacturer into the previously implanted bare metal stent in the left common iliac artery.The cover stents and the vessel in between the cover stents were remodeled with a 10 mm balloon.The physician was then able to insert the aui delivery system into the infrarenal aorta.After the angiogram was done, the physician started deploying the aui stent graft.While the physician was adjusting for parallax and pulling the stent graft down, the distal end of the suprarenal stent got caught on the left lower renal artery.As a result, the stent graft could not be pulled down further.The physician then pushed the stent graft proximally and cannulated the left renal artery.A 7 fr sheath was inserted into the left renal artery brachially, and a balloon expandable stent from another manufacturer was implanted.The physician then finished deployment of the aui stent graft and extended the aui stent graft with a limb extension.The stent graft system was remodeled with a reliant balloon.The left renal stent was inflated.Per the physician, the cause of the suprarenal stent catching on the lower left renal artery was due to the device.An angiogram was then performed, and a proximal type i endoleak was observed.No intervention for the proximal type i endoleak was performed.Per the physician, the cause of the proximal type i endoleak was unknown.The delivery systems were removed from the patient.However, the vessel was perforated and was unable to be closed with sutures.The physician elected to remove approximately 3 cm of the left iliac artery and replaced it with another manufacturer's vascular graft.The left femoral artery was closed and the procedure was completed.Per the physician, the cause of the vessel perforation was due calcification in the left femoral artery.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6428460
Report Number2953200-2017-00449
Device Sequence Number968114
Product Code MIH
UDI-Device Identifier00643169232617
UDI-Public00643169232617
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2017
Device Model NumberETUF3214C102E
Device Catalogue NumberETUF3214C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer03/01/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR